CSN Login
Members Online: 14

Taxol and aches/exhaustion

slynne
Posts: 31
Joined: Apr 2001

Good morning, Today it has been 11 days since my 2nd Taxol treatment and I'm still having body aches and exhaustion. It is lasting much longer than my 1st treatment. Is this normal? When I get off work at 5:00 its all I can do to walk to the car. The pain seems centered in my legs and hips which makes sleeping very difficult. I'm just worried that my next two treatments will bring even longer recovery times. My daughter is getting married 3 weeeks after my last treatment and I don't want to feel like this on her wedding day. Susan

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

Dear Susan,
I hope you are being given something for the pain. I took Vicoden. My pain during first treatment lasted 10 days and I could barely walk. With doctor's approval I stopped after that first treatment as I had already gotten thru 4 cycles of Adriamycin and Cytoxan. I met another lady in my support group who was told by her doctor to stop after her 2nd cycle. Some people don't tolerate it as well as the majority. I still have tingling in my hands and feet after 2 years. Margaret

bdean
Posts: 262
Joined: Feb 2001

Dear Susan:
I took 7 infusions of Taxol after having 6 of Taxotere (which I could not tolerate). I was told that more people have bad reactions to the Taxol than the Taxotere, but I was just the opposite. Ask your doctor about Taxotere, a first cousin of Taxol. My bone pain lasted at least 5 to 7 days with each day after the 3rd one getting easier. I did have to have a codiene based pain med at night so I could sleep. My pain was in legs and hips also. I know what you mean about walking. I do not think it should be lasting 11 days, you poor baby--that is dreadful. As soon as I came off the Taxol, I had the normal reaction, but no more bone pain after that--but I do still have the neuropathy in fingers and toes. Best of luck and may God bless you.
Are you taking Vitamin B & C supplements to help with your exhaustion? They seemed to help me a good bit.
Sincerely, Brenda

cherdaetwyler
Posts: 165
Joined: Dec 2000

Dear Susan,
I don't know if it gets worse but my pain 5 weeks after my only taxol is still bad enough to make me cry when i walk to the road to get the paper in the mornings.
The only thing that helps the pain for me is glucosamine sulfate in a liquid formulation (not pills) which seems to get into the area more quickly. It doesn't seem to matter what other ingredients are in the mixture, i have used 3 different brands with different stuff. They all taste nasty but the pain is less severe. I also take 3 times the dose recommended on the label, because I was told that is what it would take to counter the poison the taxol creates in the areas around the nerve synapses.

An oncological nurse told me that although only a small percentage of people get the severe pain reaction, most of them do not respond to any normal pain medications for this pain. In hte hundreds of women she has worked with through this only the GSA semes to help it at all.

One thing is my oncologist says it is nothing that can hurt you and if it helps it may make your daughters wedding a little better for you.

myprayers and gentle hugs, cher

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network